MAUDE Adverse Event Report: STRYKER NEUROVASCULAR-UTAH-SALT LAKE CITY SYNCHRO SELECT-14 SUPPORT PS 215CM; GUIDE, WIRE, CATHETER, NEUROVASCULATURE

STRYKER NEUROVASCULAR-UTAH-SALT LAKE CITY SYNCHRO SELECT-14 SUPPORT PS 215CM; GUIDE, WIRE, CATHETER, NEUROVASCULATURE
Catalog Number SSUP215PRE
Medical Device Problem Code Fracture (1260)
Health Effect - Clinical Code Foreign Body In Patient (2687)
Date of Event 01/02/2024
Type of Reportable Event Serious Injury
Additional Manufacturer Narrative
H3 other text : the device is not available to the manufacturer.
 
Event or Problem Description
It was reported that during right m1 middle cerebral artery acute ischemic stroke treatment procedure, the physician used the subject guidewire to access an artery in the patient neuroanatomy.The subject guidewire then appeared to be stuck at a right angle under fluoroscopic and then the tip of the subject guidewire was broken and was left inside the patient vessel.Physician attempted to remove the broken tip of the subject guidewire using micro snare but failed to do so.Heparin was given to the patient.The patient died on (b)(6) 2024, however, the physician stated that the death is not related to the subject guidewire and is caused due to the patient condition for presentation to hospital with acute ischemic stroke (ais) relating to intracranial atherosclerosis disease (icad).The patient autopsy was done on (b)(6) 2024.No additional information available.
 
Event or Problem Description
 
Additional Manufacturer Narrative
There are controls in the manufacturing process to ensure the product met specifications upon release.During visual inspection, the distal 5.5cm was broken/fractured.The distal side of the fracture point was imaged with fracture to the nitinol tubing and fracture and bending noted to the core wire.The proximal side of the fracture point was imaged noting fracture to the nitinol tubing.The distal tip was hydrated and no abnormal anomalies were noted.Functional test was unable to perform as the distal tip had been fractured.The reported event is covered in the device directions for use (dfu).As well, the risk of the reported event is documented in the risk documentation and there are current controls to mitigate the risk of the as reported event.The reported event was confirmed based on analysis.The device failed to meet specifications when received for complaint investigation based on the analyzed anomaly noted to the device.It was reported that the wire then appeared (under fluoroscopic imaging) to get 'stuck' at a right angle and then a small part of the wire snapped off (the tip) and was left inside the vessel.Considerable time was then spent attempting to retrieve the wire however this was not successful.Additional information provided by the customer indicated that the patient¿s anatomy was very tortuous.The guidewire was returned with the distal 5.5cm section of the wire broke/fractured, the distal section of the fracture had kinking and severe bending noted to the core wire.Based on review of all information and results of the device analysis, it is probable that the guidewire was subject to excessive forced during use causing the guidewire to fracture at the distal tip, this is evident from the damage noted to the fracture point.An assignable cause of procedural factors will be assigned to the as reported ¿guidewire distal tip broken/fractured during use¿, ¿guidewire difficult to advance¿ and ¿un-retrieved device fragments¿, and to the as analyzed ¿guidewire distal tip broken/fractured during use¿ and ¿guidewire distal end/tip kinked/bent¿, as this issue is associated with a product that met stryker design and manufacturing specifications and was used in accordance with the dfu but performance was limited due to procedural and/or anatomical factors during use.

Brand Name
SYNCHRO SELECT-14 SUPPORT PS 215CM
Common Device Name
GUIDE, WIRE, CATHETER, NEUROVASCULATURE
Manufacturer (Section D)
STRYKER NEUROVASCULAR-UTAH-SALT LAKE CITY
4870 west 2100 south
salt lake city UT 84120
Manufacturer (Section G)
STRYKER NEUROVASCULAR-UTAH-SALT LAKE CITY
4870 west 2100 south
salt lake city UT 84120
Manufacturer Contact
tara lopez
47900 bayside parkway
fremont, CA 94538
5104132500
MDR Report Key18597036
Report Number3012931345-2024-00020
Device Sequence Number20862282
Product Code MOF
UDI-Device Identifier07613327508635
UDI-Public07613327508635
Combination Product (Y/N)N
Initial Reporter CountryNZ
PMA/510(K) Number
K202522
Number of Events Summarized1
Summary Report (Y/N)N
Reporter Type Manufacturer
Report Source Health Professional
Initial Reporter Occupation Physician
Type of Report Initial,Followup
Report Date (Section B) 03/20/2024
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? Yes
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Expiration Date05/04/2024
Device Catalogue NumberSSUP215PRE
Device Lot Number0000063484
Was Device Available for Evaluation? Device Returned to Manufacturer
Is the Reporter a Health Professional? Yes
Type of Report(Section G)Initial
Initial Date Received by Manufacturer 01/08/2024
Supplement Date Received by Manufacturer02/29/2024
Initial Report FDA Received Date01/29/2024
Supplement Report FDA Received Date03/20/2024
Was Device Evaluated by Manufacturer? (Y/N) Yes
Date Device Manufactured05/06/2021
Is the Device Labeled for Single Use? (Y/N) Yes
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Initial
Patient Sequence Number1
Concomitant Medical Products
and Therapy/Usage Dates
GUIDE CATHETER (UNKNOWN).; MICRO SNARE (UNKNOWN).; RESOLUTE ONYX CORONARY STENT (MEDTRONIC).
Outcome Attributed to Adverse Event Required Intervention; Other;
Patient Age73 YR
Patient SexMale
Patient Weight75 KG